Hail, Cass
- When
- June 1, 12:08 PM CST
- Where
- Cass County, 2.07 mi N of Peculiar
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.750, -94.470
A cold front moved through the region, during the evening hours of June 1, 2010. A squall line developed along the front and moved across the area, generating several reports of damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A cold front moved through the region, during the evening hours of June 1, 2010. A squall line developed along the front and moved across the area, generating several reports of damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 1, 5:18 AM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 618 AM CDT TUE JUN 1 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SEVERAL CONCERNS THIS FORECAST...CENTERING AROUND PRECIPITATION CHANCES AS MID LEVEL FLOW HAS BECOME MORE ZONAL WITH WEAKER SHORT WAVES. EVEN FOR THE SHORT TERM...TODAY AND TONIGHT...MUCH UNCERTAINTY REMAINS ON HOW CONVECTION MAY PLAY OUT. FOR THIS MORNING...A WEAK H7 WAVE COMING OUT OF WESTERN KANSAS...IS EXPECTED TO SUPPORT CONVECTION MOVING INTO EASTERN KANSAS BY LATE MORNING. NAM 310K ISENTROPIC SURFACE SHOWING TIGHTENING GRADIENT INTO EASTERN KANSAS BY 18Z WITH CONVECTION DEVELOPING IN EASTERN KANSAS AND WESTERN MISSOURI BY MID AFTERNOON. BY THIS EVENING ANOTHER H7 WAVE DEVELOPS IN WESTERN KANSAS IN RESPONSE TO A SLIGHTLY STRONGER H5 WAVE MOVING THROUGH THE CENTRAL ROCKIES. A SURFACE FRONT IS EXPECTED TO BE SETTING UP FROM NORTHEAST KANSAS ACROSS NORTHWEST MISSOURI AND INTO SOUTHERN IOWA BY THIS TIME. THIS BOUNDARY IS EXPECTED TO BE THE FOCUS FOR CONVECTION TONIGHT AS THIS H7 WAVE MOVES EAST WITH AN INCREASING LOW LEVEL JET IN ADVANCE OF IT. THERE WILL BE THE POTENTIAL OF HEAVY RAINFALL IN EXTREME NORTHERN MISSOURI WITH THIS SET UP. POTENTIAL WILL EXIST FOR FLOODING PROBLEMS IF THIS BOUNDARY SETS UP IN THE REGION WITH AN MCS DEVELOPING ALONG IT...SO A FLOOD WATCH MAY NEED TO BE ISSUED TODAY. MID LEVEL H7 AND H5 WAVES WILL BE MOVING ACROSS NORTHERN MISSOURI DURING THE DAY ON WEDNESDAY...WITH THE SURFACE FRONT EXPECTED TO BE DRIVEN SOUTHWARD WITH THE COLD POOL FROM THE OVERNIGHT CONVECTION. THIS WILL LIKELY SEND THE FRONT SOUTH AND EAST OF THE FORECAST AREA BY 00Z THURSDAY...BUT STILL POST FRONTAL CONVECTION WILL BE POSSIBLE UNTIL THE MID LEVEL TROUGH PASSAGE WEDNESDAY EVENING. ON THURSDAY...WILL DRY THINGS OUT AS IT APPEARS THE FORECAST AREA WILL BE IN BETWEEN WAVES...BUT WITH SUCH A FLOW...TIMING OF THESE WEAK FEATURES IS PROBLEMATIC...AND MODELS REFLECT THIS WITH A VARIETY OF SOLUTIONS. THERE SEEMS TO BE SOME CONSENSUS THAT ANOTHER MORE NORTHERLY WAVE WILL BE MOVING INTO THE NORTHERN HIGH PLAINS BY THURSDAY EVENING...WITH WARM AIR ADVECTION AHEAD OF THIS FEATURE SETTING OFF CONVECTION THAT COULD CLIP NORTHWEST AREAS BY THURSDAY EVENING. THEN THIS WAVE MAY BRING THE NEXT ROUND OF CONVECTION WITH A SURFACE FRONT MOVING THROUGH THE AREA ON FRIDAY. PREVIOUS FORECAST HAD THE BETTER CHANCES OF THIS CONVECTION FRIDAY NIGHT...AND HAVE SOME CONCERNS THIS FASTER TIMING MAY PREVAIL. BUT FOR NOW WILL NOT MAKE ANY BIG CHANCES TO THE FURTHER OUT PERIODS AS CONFIDENCE RAPIDLY DIMINISHES WITH THE MODELS STARTING TO REALLY DIVERGE ON THEIR SOLUTIONS HEADING INTO THE WEEKEND. PC && .AVIATION... LOW CONFIDENCE FORECAST WITH UNCERTAINTY REGARDING CONVECTIVE EVOLUTION OF ONGOING SHOWERS/THUNDERSTORM ACTIVITY CURRENTLY ACROSS WESTERN/CENTRAL KANSAS. THIS ACTIVITY IS OCCURRING WITHIN WAA REGIME AS 35-40 KT LLJ HAS RESULTED IN MODEST ISENTROPIC ASCENT ACROSS THIS AREA. CONVECTION WILL CONTINUE TO PROPAGATE EASTWARD WITH TIME AND EXPECT THE BULK OF THIS ATIVITY TO REMAIN ACROSS PORTIONS OF NORTHERN KANSAS AND NEBRASKA ON THE NOSE OF LLJ. HOWEVER...AS EASTERN EXTENT OF LLJ VEERS LATER THIS MORNING...ADDITIONAL CONVECTION MAY DEVELOP WITHIN WEAK TO MODERATE ISENTROPIC ASCENT ACROSS CENTRAL/EASTERN KANSAS...WHICH MAY BE TRYING TO OCCUR ATTM AND IS FURTHER SUPPORTED BY HIGH RESOLUTION SHORT RANGE MODEL OUTPUT. OTHERWISE...ONGOING CONVECTION...SHOULD IT SURVIVE ACROSS KANSAS...WOULD NOT REACH THE AREA UNTIL LATER THIS AFTERNOON. WILL NOT MENTION PRECIP IN THE TAF AT THIS TIME UNTIL A BETTER HANDLE ON THE EVOLUTION ON ONGOING AND POTENTIALLY NEW CONVECTION IS REALIZED. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT TUE JUN 1 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT- ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED...BUT POTENTIALLY SEVERE THUNDERSTORMS...WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. A FEW THUNDERSTORMS WERE ONGOING ACROSS THE KANSAS CITY METRO EARLY THIS AFTERNOON...AND WILL MOVE EAST INTO AN INCREASINGLY MOIST AND UNSTABLE AIRMASS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL...BUT INCREASING VERTICAL WIND SHEAR THROUGH THE AFTERNOON MAY ALSO PROMOTE AN INCREASING THREAT FOR DAMAGING WINDS AS THESE STORMS MOVE TOWARD CENTRAL MISSOURI. OTHERWISE...A HOT AND INCREASINGLY HUMID AIRMASS WILL BUILD ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON IN ADVANCE OF A COLD FRONT STRETCHING THROUGH NEBRASKA AND IOWA. SEVERE THUNDERSTORMS...INCLUDING SUPERCELLS...ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS COLD FRONT...BUILDING INTO FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS AFTER 9 PM. A FEW OF THESE STORMS MAY BE QUITE SEVERE...CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE HIGHEST THREAT AREA FOR SEVERE WEATHER THIS EVENING INTO THE OVERNIGHT HOURS WILL BE ALONG AND NORTHWEST OF A ST. JOSEPH TO TRENTON TO UNIONVILLE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT OF SEVERE WEATHER SHOULD SHIFT EAST OF THE REGION EARLY WEDNESDAY MORNING...BUT AN OUTFLOW BOUNDARY LEFT IN THE WAKE OF EARLIER THUNDERSTORMS WILL SERVE AS THE FOCUS FOR REDEVELOPMENT IN THE AFTERNOON. THUNDERSTORMS SHOULD DEVELOP AND BECOME QUITE WIDESPREAD ACROSS CENTRAL AND WEST CENTRAL MISSOURI WEDNESDAY AFTERNOON. SEVERE WEATHER MAY AGAIN OCCUR WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. LOOKING FURTHER AHEAD...THUNDERSTORMS CHANCES WILL INCREASE INTO WEEKEND AS A WARM AND HUMID AIR MASS INTERACTS WITH SEVERAL UPPER AIR DISTURBANCES. IT REMAINS TOO EARLY TO DETERMINE IF THIS ACTIVITY WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE KANSAS CITY AREA THIS AFTERNOON...AND WILL LIKELY BE REQUIRED ACROSS NORTHEAST KANSAS AND FAR NORTHERN MISSOURI INTO THE MID AND LATE EVENING HOURS. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 753 AM CDT TUE JUN 1 2010 KSZ060-011345- LINN KS- 753 AM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINN COUNTY IN EAST CENTRAL KANSAS UNTIL 845 AM CDT... AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF KINCAID...OR 18 MILES WEST OF MOUND CITY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUND CITY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3810 9508 3829 9507 3830 9475 3808 9475 TIME...MOT...LOC 1253Z 271DEG 22KT 3819 9512 CDB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 AM CDT TUE JUN 1 2010
KSZ057-105-011730-
JOHNSON KS-MIAMI KS-
1143 AM CDT TUE JUN 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS UNTIL 1230 PM CDT...
AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM
LAWRENCE TO EDGERTON TO PAOLA...AND MOVING EAST AT 25 MPH.
AS THESE STORMS INCREASE IN STRENGTH...HAIL UP TO THE SIZE OF
NICKELS ALONG WITH HEAVY RAIN IS EXPECTED...WITH THE STRONGEST STORM
TRACKING BETWEEN DE SOTO AND GARDNER.
LOCATIONS NEAR THE PATH OF THESE STORMS OVER THE NEXT HOUR INCLUDE...
GARDNER...SPRING HILL...DE SOTO...LOUISBURG...OLATHE...LENEXA...
OVERLAND PARK...PRAIRIE VILLAGE...HILLSDALE...CLEARVIEW CITY...
BUCYRUS...STILLWELL...LACKMANS AND STANLEY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3865 9505 3880 9506 3896 9506 3897 9505
3901 9462 3854 9463
TIME...MOT...LOC 1641Z 267DEG 22KT 3889 9511 3865 9485
BOOKBINDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL 1 NE OLATHE 38.90N 94.80W
06/01/2010 E1.00 INCH JOHNSON KS PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED BY PUBLIC AT LOCAL
RADIO SHACK AT 1000E SANTA FE.
&&
KBRONISSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1238 PM CDT TUE JUN 1 2010 MOZ037-043-011830- CASS MO-JACKSON MO- 1238 PM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND NORTHERN CASS COUNTIES UNTIL 130 PM CDT... AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LENEXA TO LOUISBURG...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GRANDVIEW...BELTON...RAYTOWN...RAYMORE...PECULIAR...LEE'S SUMMIT... GREENWOOD...HARRISONVILLE...BLUE SPRINGS...PLEASANT HILL...LAKE LOTAWANA...GRAIN VALLEY...CLEVELAND...FREEMAN...LAKE WINNEBAGO... LAKE TAPAWINGO...EAST LYNNE...WEST LINE...UNITY VILLAGE AND TARSNEY LAKES. LAT...LON 3903 9461 3904 9419 3863 9422 3859 9461 TIME...MOT...LOC 1738Z 272DEG 22KT 3889 9464 3867 9466 BOOKBINDER
The Pleasant Hill radar (KEAX), 19 km away, was scanning. The volume nearest the first event began at 18:08 UTC.
10 thunderstorm wind, 5 hail. Local standard time, as filed.
Wind gusts were estimated up to 64 mph.
Tractor trailer was blown on its side, at mile marker 102 on I-35.
Thunderstorm wind gust was measured at 75 mph.
Winds were estimated up to 70 mph. Numerous 5 to 6 inch tree limbs were reported down in Princeton. Sheet metal was blown off buildings in town square.
A small barn was destroyed one mile south of Princeton. Tree limbs and power lines were also reported down in Princeton.
Trees and power lines were reported down. Portion of a roof was blown onto 17th and Main Streets. Winds were estimated to 70 mph.
A roof was reported to have blown off a house, south of Milan on Highway 5. One wall was partially blown down.
Trees were reported down with wind gusts measured to 70 mph.
A grain bin was blown 50 yards, before stopping in the road. Trees and power lines were also reported down on Highway K, 2 miles north of Route KK.
A tree one foot in diameter was snapped off. Winds were estimated to 65 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244249, 244256, 244257, 244258, 244262, 244261, 244268, 244263, 244266, 244270, 244252, 244250, 244273, 244251, 244253.